MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM ACE 60 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM ACE 60 REPERFUSION CATHETER; NRY
Model Number 5MAXACE132-A
Medical Device Problem Code Collapse (1099)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the middle cerebral artery (mca) using a penumbra system ace 60 reperfusion catheter (ace60), non-penumbra microcatheter and guidewire.During the procedure, the ace60 was advanced with the microcatheter over the guidewire to the target location.Next, aspiration was initiated, but no thrombus was being aspirated after three attempts.Therefore, the ace60 was removed.Upon removal, it was noticed that the tip of the ace60 had collapsed.The procedure was completed using a stent retriever device.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the returned ace60 was damaged and had offset coil winds at approximately 127.5, 130.0, 132.5 and 133.0 cm from the hub.The distal tip was ovalized.Conclusions: evaluation of the returned ace60 was unable to confirm the reported complaint of being unable to aspirate.During functional testing, the ace60 was connected to a syringe and was able to aspirate water without an issue.The distal tip was confirmed to be ovalized.The observed damages did not affect device functionality.If the device is forcefully manipulated during preparation or during the procedure, damage such as an ovalization may occur.Further evaluation revealed damaged and offset coil winds.These damages were likely incidental to the reported complaint.No other devices mentioned in reported complaint were returned, therefore the cause of the reported complaint could not be identified.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA SYSTEM ACE 60 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9477572
Report Number3005168196-2019-02334
Device Sequence Number14141192
Product Code NRY
UDI-Device Identifier00814548017426
UDI-Public00814548017426
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K160449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/19/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/04/2021
Device Model Number5MAXACE132-A
Device Catalogue Number5MAXACE132
Device Lot NumberF85673
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/28/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 11/19/2019
Supplement Date Received by Manufacturer01/15/2020
Initial Report FDA Received Date12/16/2019
Supplement Report FDA Received Date01/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR
Date Report Sent to FDA01/01/2005